Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 19, 2016, 2:32 PM EDT for Pasco County, Polk County, Sumter County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 19, 2016, 3:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pasco County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WUUS52 KTBW 191832
SVRTBW
FLC101-105-119-191900-
/O.NEW.KTBW.SV.W.0053.160719T1832Z-160719T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
232 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SUMTER COUNTY IN CENTRAL FLORIDA...
SOUTHEASTERN PASCO COUNTY IN WEST CENTRAL FLORIDA...
NORTHWESTERN POLK COUNTY IN CENTRAL FLORIDA...
* UNTIL 300 PM EDT
* AT 232 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH
OF COMBEE SETTLEMENT...OR 15 MILES NORTH OF LAKELAND...MOVING WEST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKELAND...AUBURNDALE...ZEPHYRHILLS...DADE CITY...
ZEPHYRHILLS NORTH...ZEPHYRHILLS SOUTH...ZEPHYRHILLS WEST...
POLK CITY...RICHLAND...ZEPHYRHILLS MUNICIPAL AIRPORT...
CRYSTAL SPRINGS...ROCKRIDGE...THE GREEN SWAMP...
WITHLA AND DADE CITY NORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2810 8175 2814 8201 2816 8206 2817 8206
2817 8221 2843 8218 2841 8196 2835 8196
2835 8186 2836 8185 2836 8179 2835 8179
2834 8176
TIME...MOT...LOC 1832Z 085DEG 26KT 2825 8193
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
172
WWUS52 KTBW 191843
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
243 PM EDT TUE JUL 19 2016
FLC101-105-119-191900-
/O.CON.KTBW.SV.W.0053.000000T0000Z-160719T1900Z/
SUMTER FL-PASCO FL-POLK FL-
243 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN SUMTER...SOUTHEASTERN PASCO AND NORTHWESTERN POLK
COUNTIES...
AT 242 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
ZEPHYRHILLS NORTH...OR 10 MILES EAST OF ZEPHYRHILLS...MOVING WEST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...ZEPHYRHILLS...DADE CITY...ZEPHYRHILLS NORTH...
ZEPHYRHILLS SOUTH...ZEPHYRHILLS WEST...POLK CITY...RICHLAND...
ZEPHYRHILLS MUNICIPAL AIRPORT...CRYSTAL SPRINGS...ROCKRIDGE...
THE GREEN SWAMP...WITHLA AND DADE CITY NORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2813 8179 2814 8201 2816 8206 2817 8206
2817 8221 2843 8218 2841 8196 2835 8196
2835 8186 2836 8185 2832 8177 2835 8179
2834 8176
TIME...MOT...LOC 1842Z 090DEG 25KT 2828 8200
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:25 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 19, 1:25 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 125 PM EDT TUE JUL 19 2016 .AVIATION (18z TAFs)... Scattered thunderstorms are in progress across central and southwest Florida. These storms will likely result in temporary reductions to vsbys and gusty winds, along with lightning. Showers and storms should shift west of all terminals in the 00z to 02z timeframe with light east winds and a prevailing VFR conditions thereafter. && .Prev Discussion... /issued 921 AM EDT TUE JUL 19 2016/ MORNING UPDATE... The surface ridge axis continues remains parked across northern Florida and southern Georgia, maintaining easterly flow across the southern two thirds of the Florida peninsula. A few showers are already beginning to shift ashore along the east Florida coast. Similar to yesterday, we expect a continuation of low level easterly flow, which should allow the east coast seabreeze to surge westward into the central Florida peninsula by early afternoon. Thereafter, clusters of thunderstorms should develop and move westward. Given a fairly shallow moist layer near the surface, and expected hot afternoon temperatures, substantial low level mixing is forecast. This environment will prove capable of strong potentially damaging winds with any stronger thunderstorms that manage to develop this afternoon. If this occurs, it would likely take place shortly after thunderstorm initiation, before convective coverage is great enough to reduce environmental instability. As is typical with any summer thunderstorms, heavy rainfall and frequent lightning will also be a concern. Thunderstorms will shift offshore late this afternoon into early this evening with generally clear conditions forecast overnight. The only changes made to the forecast were to adjust short-term trends in PoPs and to adjust hourly temperatures to reflect expected surface heating trends. MARINE... The Bermuda high continues from the Western Atlantic into the Deep South with a moderate pressure gradient today and overnight easterly surges for a slight bump in winds and seas today through mid week. Gradient to relax towards the weekend with return to pleasant boating conditions over the Gulf waters with an onshore sea breeze component developing along the coast. Wind and seas will be higher in the vicinity of scattered thunderstorms, otherwise no headlines are expected. FIRE WEATHER... Despite hot afternoon temperatures for the next few days, low level easterly flow will maintain abundant low level moisture. This will keep afternoon humidities well above critical levels. This combined with daily rain chances will generally limit fire weather concerns over the next several days. && .Preliminary Point Temps/PoPs... TPA 77 94 78 93 / 10 40 20 50 FMY 76 93 76 93 / 10 50 20 60 GIF 75 94 76 94 / 10 40 10 50 SRQ 77 93 77 92 / 10 40 20 50 BKV 73 95 74 94 / 10 30 20 50 SPG 79 93 79 93 / 10 40 20 40 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...84/Austin MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jul 19, 9:24 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 924 AM EDT TUE JUL 19 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-200000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 924 AM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A DEEP EASTERLY FLOW WILL CONTINUE ACROSS THE REGION WITH SCATTERED THUNDERSTORMS MOVING QUICKLY WESTWARD DURING THE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... THE EASTERLY FLOW WILL CONTINUE INTO THE WEEKEND WITH SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THEN EARLY NEXT WEEK A MORE SOUTH TO SOUTHWEST FLOW WILL SETUP WITH SCATTERED MORNING AND EARLY AFTERNOON THUNDERSTORMS NEAR THE COAST MOVING INLAND BY LATE AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. AUSTIN
In the hours before
Special weather statement, Jul 19, 1:03 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 103 PM EDT TUE JUL 19 2016 FLZ052-056-191745- POLK FL-HARDEE FL- 103 PM EDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARDEE AND SOUTH CENTRAL POLK COUNTIES UNTIL 145 PM EDT... AT 102 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WAUCHULA...MOVING WEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAUCHULA...ONA...FORT MEADE...BOWLING GREEN...ZOLFO SPRINGS AND FORT GREEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2773 8156 2747 8157 2743 8194 2774 8196 TIME...MOT...LOC 1702Z 089DEG 15KT 2760 8167 AUSTIN
Special weather statement, Jul 19, 2:00 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 200 PM EDT TUE JUL 19 2016 FLZ056-057-061-191845- HIGHLANDS FL-DESOTO FL-HARDEE FL- 200 PM EDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DESOTO...EASTERN HARDEE AND NORTHWESTERN HIGHLANDS COUNTIES UNTIL 245 PM EDT... AT 159 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR SEBRING...MOVING WEST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...IN ADDITION TO FREQUENT LIGHTNING AND HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... SEBRING...AVON PARK...WAUCHULA...LAKE PLACID... SEBRING REGIONAL AIRPORT...SYLVAN SHORES...SOUTHEAST ARCADIA... SWEETWATER...ZOLFO SPRINGS...BROWNVILLE...GARDNER...CREWSVILLE... LAKE JOSEPHINE...PLACID LAKES... AVON PARK EXECUTIVE AIRPORT AND SEBRING SHORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RUSKIN. && LAT...LON 2757 8132 2724 8131 2717 8183 2763 8184 TIME...MOT...LOC 1759Z 104DEG 31KT 2740 8148
Special weather statement, Jul 19, 2:21 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 PM EDT TUE JUL 19 2016
FLZ043-052-249-191900-
SUMTER FL-INLAND PASCO FL-POLK FL-
221 PM EDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...EASTERN PASCO
AND NORTHWESTERN POLK COUNTIES UNTIL 300 PM EDT...
AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 10 MILES WEST OF FOUR CORNERS...OR 15 MILES NORTH OF
AUBURNDALE...MOVING WEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...IN
ADDITION TO FREQUENT LIGHTNING AND HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...AUBURNDALE...ZEPHYRHILLS...DADE CITY...ST. LEO...
ZEPHYRHILLS WEST...ZEPHYRHILLS NORTH...ZEPHYRHILLS SOUTH...
LAKE ALFRED...RIDGE MANOR...POLK CITY...LACOOCHEE...RICHLAND...
ZEPHYRHILLS MUNICIPAL AIRPORT...CRYSTAL SPRINGS...DADE CITY NORTH...
ROCKRIDGE...THE GREEN SWAMP...WITHLA AND GIBSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2809 8169 2814 8206 2817 8206 2817 8226
2848 8222 2848 8206 2850 8205 2848 8196
2835 8196 2835 8186 2836 8185 2836 8179
2835 8179 2835 8166
TIME...MOT...LOC 1820Z 102DEG 28KT 2828 8181The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:03 PM EDT | Special Weather Statement | TBW | Hardee | 42 min |
| Jul 19, 2:00 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Highlands | 45 min |
| Jul 19, 2:21 PM EDT | Special Weather Statement | TBW | Polk | 39 min |
| Jul 19, 2:44 PM EDT | Special Marine Warning | TBW | 46 min | |
| Jul 19, 2:45 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 45 min |
| Jul 19, 2:53 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 19, 2:58 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Polk, Sumter | 17 min |
| Jul 19, 2:59 PM EDT | Special Weather Statement | TBW | Pinellas | 46 min |
| Jul 19, 3:16 PM EDT | Special Weather Statement | TBW | Hardee, Highlands, Polk | 59 min |
| Jul 19, 3:17 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 34 min |
| Jul 19, 3:19 PM EDT | Special Marine Warning | TBW | 56 min | |
| Jul 19, 3:50 PM EDT | Special Marine Warning | TBW | 55 min | |
| Jul 19, 3:53 PM EDT | Special Weather Statement | TBW | Pasco | 37 min |
| Jul 19, 3:54 PM EDT | Special Marine Warning | TBW | 51 min | |
| Jul 19, 4:36 PM EDT | Special Marine Warning | TBW | 24 min | |
| Jul 19, 5:59 PM EDT | Special Weather Statement | TBW | Lee | 46 min |
| Jul 19, 6:27 PM EDT | Special Marine Warning | TBW | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.